Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 23, 2007, 1:08 AM MDT for Blaine County, Montana. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2007, 1:08 AM MDT (07:08 UTC)
- Expired
- Jun 23, 2007, 2:15 AM MDT
- In force
- 67 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 175 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 1:35 AM MDT | HAIL 0.75 | 2 Sw Harlem, MT | CROP FIELD DAMAGED FROM HAIL. |
| Jun 23, 1:40 AM MDT | HAIL 0.75 | Fort Belknap, MT | HAIL LASTED 10 MINUTES...ACCUMULATED APPROXIMATELY 2 INCHES ON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 7.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2857 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTFX 230708
SVRTFX
MTC005-230815-
/O.NEW.KTFX.SV.W.0039.070623T0708Z-070623T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
108 AM MDT SAT JUN 23 2007
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BLAINE COUNTY IN NORTH CENTRAL MONTANA...
THIS INCLUDES THE CITY OF CHINOOK...
* UNTIL 215 AM MDT
* AT 105 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES SOUTH OF CHINOOK...MOVING NORTHEAST AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
10 MILES SOUTHEAST OF CHINOOK AROUND 115 AM MDT...
NEAR HARLEM AND 7 MILES NORTHWEST OF FORT BELKNAP AROUND 135 AM
MDT...
8 MILES SOUTHEAST OF TURNER AROUND 215 AM MDT.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.
LAT...LON 4849 10948 4829 10928 4838 10845 4897 10829
4898 10853
$$
COULSTON2 follow-up statements
000
WWUS55 KTFX 230743
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
143 AM MDT SAT JUN 23 2007
MTC005-230815-
/O.CON.KTFX.SV.W.0039.000000T0000Z-070623T0815Z/
BLAINE MT-
143 AM MDT SAT JUN 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM MDT
FOR NORTHERN BLAINE COUNTY...
AT 142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FORT BELKNAP...OR ABOUT 22 MILES SOUTHEAST OF CHINOOK...
MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER...
RURAL EASTERN BLAINE COUNTY THROUGH 215 AM MDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4849 10948 4829 10928 4838 10845 4897 10829
4898 10853
$$
MPJ000
WWUS55 KTFX 230815
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
214 AM MDT SAT JUN 23 2007
MTC005-230824-
/O.EXP.KTFX.SV.W.0039.000000T0000Z-070623T0815Z/
BLAINE MT-
214 AM MDT SAT JUN 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLAINE COUNTY EXPIRES
AT 215 AM MDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING WAS EXITING THE WARNED AREA...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4849 10948 4829 10928 4838 10845 4897 10829
4898 10853
$$
MPJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:00 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 22, 11:00 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1100 PM MDT FRI JUN 22 2007 UPDATED AVIATION SECTION ONLY .UPDATE...A BAND OF CLOUDS ASSOCIATED WITH A WEAK UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE ZONES. THE AIRMASS IS UNSTABLE BUT QUITE DRY AND WILL STABILIZE QUICKLY DURING THE EVENING AND THE CHANCE FOR THUNDER WILL REMAIN LOW. ZELZER && .AVIATION... UPDATED 0500Z. A WEAK COLD FRONT/UPPER LEVEL DISTURBANCE ARE MOVING EAST ACROSS THE REGION THIS EVENING. EXPECT AN AREA OF MID/HIGH LEVEL CLOUDS TO AFFECT MUCH OF THE REGION THROUGH 14Z SATURDAY...BUT SINCE THE AIRMASS IS FAIRLY STABLE...LITTLE/NO PRECIP IS EXPECTED AT THIS TIME. VFR CONDITIONS...ALONG WITH MOSTLY CLEAR SKIES WILL PREVAIL ON SATURDAY MORNING...WHILE AN INCREASE IN CLOUDS IS EXPECTED SATURDAY AFTERNOON/EVENING. THE AIRMASS BECOMES A BIT UNSTABLE NEAR 22Z OVER SOUTHWEST MONTANA FOR A FEW ISOLATED THUNDERSTORMS NEAR THE BOZEMAN AREA. EXPECT MAINLY VFR CONDITIONS FROM 00Z SUNDAY THRU 06Z SUNDAY...WITH A FEW ISOLATED THUNDERSTORMS OVER THE ENTIRE REGION. POSSIBLE CEILINGS/VISIBILITY PROBLEMS DO TO SMOKE COULD DEVELOP JUST WEST OF LEWISTOWN DURING THE EARLY EVENING HOURS ON SATURDAY DO TO A FOREST FIRE SOUTHWEST OF STANFORD. THIS WILL BE MONITORED CLOSELY DURING THE DAY ON SATURDAY. BRUSDA. && .PREV DISCUSSION... (ISSUED 300 PM MDT FRI JUN 22 2007) TONIGHT THROUGH SUNDAY...OVERALL PATTERN NOT CHANGING MUCH. UNSTABLE SOUTHWEST FLOW ALOFT WILL PERSIST AS AN UPPER LEVEL TROF REMAINS OVER THE PACIFIC NORTHWEST COAST. A MID LEVEL TROF CONTINUES TO MOVE ACROSS EASTERN MONTANA THIS AFTERNOON AND IS FIRING OFF CONVECTION. SATELLITE IMAGERY INDICATES SOME CUMULUS NOW DEVELOPING OVER THE NORTHWEST PORTION OF THE COUNTY WARNING AREA AND THIS IS IN LINE WITH THE MODEL DEPICTION OF WHERE THE BEST MOISTURE CONVERGENCE AND INSTABILITY WILL BE. EXPECT ISOLATED THUNDERSTORMS OVER THE NORTHWEST WITH SEVERE STORMS NOT VERY LIKELY. THE UPPER RIDGE AXIS SHIFTS TO EASTERN MONTANA SATURDAY WITH THE SOUTHWEST FLOW ALOFT INCREASING OVER THE AREA. DYNAMICS APPEAR TO BE LACKING AND THE AIRMASS IS QUITE DRY. EXPECT CONVECTIVE ACTIVITY TO BE CONFINED TO THE SOUTHWEST ON SATURDAY. A BIT MORE SHORT WAVE ENERGY MOVES UP WITH THE FLOW SATURDAY NIGHT AND THUNDERSTORM ACTIVITY BECOMES A BIT MORE WIDESPREAD. SUNDAY WILL SEE MORE OF THE SAME AS THE UPPER TROF BEGINS TO MOVE EAST ACROSS THE PACIFIC NORTHWEST. TEMPERATURES WILL BEGIN A COOL DOWN SATURDAY THAT CONTINUES INTO SUNDAY THOUGH READINGS WILL REMAIN ABOVE SEASONAL AVERAGES. EMANUEL SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...AN UPPER LEVEL TROUGH WILL MOVE THROUGH MONTANA SUNDAY NIGHT AND MONDAY...BRINGING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTHWEST AND NORTH CENTRAL MONTANA. TEMPERATURES WILL ALSO COOL BELOW NORMAL DURING THIS TIME. UPPER LEVEL RIDGING WILL THEN MOVE INTO THE AREA FOR MONDAY NIGHT AND TUESDAY...WARMING TEMPERATURES A BIT. THERE WILL ONLY BE A SLIGHT CHANCE OF MOUNTAIN THUNDERSTORMS...AS A FEW WEAK DISTURBANCES MOVE THROUGH THE RIDGE. ANOTHER UPPER LEVEL TROUGH WILL THEN APPROACH THE PACIFIC NORTHWEST COAST TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...PUTTING THE AREA UNDER AN UNSTABLE SOUTHWEST FLOW ONCE AGAIN. THIS WILL BRING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA...AS TEMPERATURES WARM TO WELL ABOVE NORMAL. COULSTON THURSDAY AND FRIDAY...LATEST MODELS IN GOOD AGREEMENT THROUGH THE EXTENDED. A LOW PRESSURE TROUGH IS POISED TO MOVE INTO THE PACIFIC NORTHWEST THURSDAY. PACIFIC MOISTURE IN THE SOUTHWEST FLOW WILL PROVIDE A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE CWA. MAINTAINED A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. TEMPERATURES WILL BE WELL ABOVE NORMAL. SAUCIER && .PRELIMINARY POINT TEMPS/POPS... GTF 56 84 52 75 / 10 10 20 20 CTB 54 82 47 72 / 10 10 20 20 HLN 56 86 53 78 / 10 20 20 20 BZN 52 87 49 80 / 10 20 20 20 WEY 37 80 39 74 / 10 10 10 10 DLN 50 85 47 77 / 10 10 10 20 HVR 58 85 55 80 / 20 10 20 30 LWT 56 84 52 76 / 10 20 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 22, 4:24 AM MDT, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 424 AM MDT FRI JUN 22 2007 MTZ008>015-044>055-231200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 424 AM MDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.